Share this:
melanier
@melanier

Posts: 1
Joined: Dec 27, 2018

Weaning off Effexor with CBD Oil

Posted by @melanier, Dec 27, 2018

After having my son last year, I had really bad postpartum. I talked to my doctor and she prescribed me Effexor. I started out with 75mg, it wasn't enough, so the doctor prescribed me 150mg. I was on that for awhile, but the side effects were interfering with my libido, so the doctor suggested I wean off of Effexor and start Wellbutrin. As I was weaning, I had the worst withdrawal symptoms. The symptoms were too much, so I quit trying to wean completely off of the Effexor, and was taking the 75mg of that and 150mg of Wellbutrin. It helped, a little, but my goal was to get completely off of Effexor so I'm trying again. And now my goal is to get off of the Effexor and Wellbutrin completely and try something natural like CBD oil. It's so hard dealing with the withdrawal symptoms, I'm trying to tell myself that this is a temporary thing and it'll be worth it in the end. Any advice for the symptoms? And has anyone had success with CBD oil for helping to wean, and using that for depression and anxiety?

Thanks!

REPLY

Hi, @melanier – welcome to Mayo Clinic Connect. You may have seen we have active threads on CBD oil and depression/anxiety https://connect.mayoclinic.org/discussion/cbd-oil-and-depression-anxiety/ and also on minimizing withdrawal symptoms from Effexor (venlafaxine) https://connect.mayoclinic.org/discussion/tips-on-minimising-withdrawal-symptoms-from-effexor-aka-venlafaxine, if you'd like to take a look at them.

I'd like to introduce you to @merpreb @grandmar @gailb @summertime4 @jakedduck1, who may have some input for you on use of CBD oil for helping to wean off venlafaxine (Effexor), as well as using CBD oil after you are done with the taper for depression and anxiety.

@melanier, has your doctor given you a tapering schedule for the venlafaxine (Effexor)? What did she suggest regarding the withdrawal symptoms you have experienced?

Liked by john368

@memeblair
Hi and Welcome!
I am one of the people Lisa suggested to give you some input about weaning off Effexor.
As a little background….I am 63 years old. I've been on Effexor for many years (lost count). After a few events that shook me to my soul, I am now taking 300 mg of Effexor. Because I had weight loss surgery, I cannot take released formula, I take regular pills (which for reducing probably works out better than the capsules). I take 2-75 mg pills in the AM and the PM.
I am weaning VERY, VERY slowly. I am doing it on my own without the help of a doctor. The psychiatrist who monitored my Effexor left the practice and I have not yet found a new doc. Before she left, she left with a 6 mos. script to my prescription provider. I tried to wean off with the assistance of my doctor many years ago when I was on a much lower dosage but the schedule was much to quick and wound up back on meds. I am NOT using anything, at this time to assist with withdrawal since I am not having any symptioms (at this time).
As I said, I take 2 pill in the AM and PM. I cut one of my PM pills into 1/4s. I removedd 1/4 from my PM dosage every other night for 3 weeks. Since I felt fine, I went to every PM for 3 weeks. At the end of next week, if I continue to feel well, I will remove another 1/4 of a pill in the PM every other night for 3 weeks. If I do well, then every PM.
I guess you can see the pattern. I reduce the PM pill by 1/4 ever other night for 3 weeks, then every night for 3 weeks. I always 'read' my body to make sure I am OK and not having withdrawal symptoms. If I do get them, I will remain on the dosage or go back for another week (or more if needed). It is MY OPINION, that slow and steady will (hopefully) win the race.

BTW……I am NOT looking to totally come off the Effexor. I am just looking to get onto a dosage that will keep my anxiety under control and my head clear. I am thinking 37.5 mg in the AM and PM. That, I will see as I get closer. As I said, I am in NO rush to complete this process.

Hope this helps!
Ronnie (GRANDMAr)

Please login or register to post a reply.